Severe rhabdomyolysis associated with etoposide-nedaplatin chemotherapy
in a patient with small cell lung cancer：case report and review of
Etoposide combined with platinum drugs is the first-line chemotherapy
for small cell lung cancer（SCLC）. Here, we describe the first case
with small cell lung cancer, who developed severe rhabdomyolysis after
etoposide-nedaplatin chemotherapy. He complained of progressive
generalized muscle pain and weakness after first cycle chemotherapy for
SCLC, accompanied by elevated creatine kinase (CK), myoglobin (Mb),
alanine aminotransferase (ALT), spartate aminotransferase (AST) and
lactate dehydrogenase (LDH). Examination and inquiry of medical history
were used to exclude the factors of rhabdomyolysis caused by trauma,
strenuous activities, infections, hyperthermia and immunity, the patient
was diagnosed with severe rhabdomyolysis induced by chemotherapy. After
treatment with intravenous fluids and methylprednisolone, the patient’s
symptoms were relieved and laboratory tests were significantly improved.
An unexpected situation is that the lung CT scan showed that the lung
mass was significantly smaller than that before chemotherapy, but the
reason is not clear. Rhabdomyolysis induced by anti-cancer drugs,
especially chemotherapy drugs, is rarely reported and easily overlooked.
Therefore, physicians should be aware of this rare but potentially
serious complication when using chemotherapy drugs.